Alert archive / Kentucky / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this red flag warning at Oct 21, 2007, 4:36 AM EDT for 11 counties in Ohio; 12 counties in Kentucky. It took effect at Oct 21, 2007, 6:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2007, 4:36 AM EDT (08:36 UTC)
- In effect from
- Oct 21, 2007, 6:00 AM EDT
- Expired
- Oct 21, 2007, 6:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, OH
All 23 counties
Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Fairfield County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 48 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KILN 210836 RFWILN RED FLAG WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 436 AM EDT SUN OCT 21 2007 KYZ089>100-OHZ056-064-065-073-074-078>082-088-211645- /O.NEW.KILN.FW.W.0001.071021T1000Z-071021T2200Z/ CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON- BRACKEN-ROBERTSON-MASON-LEWIS-LICKING-PICKAWAY-FAIRFIELD-ROSS- HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 436 AM EDT SUN OCT 21 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. STRONG SOUTHERLY FLOW ON THE BACKSIDE OF HIGH PRESSURE WILL PUSH TEMPERATURES INTO THE LOWER 80S THIS AFTERNOON. MEANWHILE RELATIVE HUMIDITIES ARE FORECASTED TO FALL INTO THE LOWER 20S. THESE CONDITIONS WILL COMBINE WITH SOUTH WINDS OF 10 TO 15 MPH WITH GUSTS OF 25 TO 30 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SITES
3 follow-up statements
000 WWUS81 KILN 211410 RFWILN RED FLAG WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1010 AM EDT SUN OCT 21 2007 KYZ089>100-OHZ056-064-065-073-074-078>082-088-212200- /O.CON.KILN.FW.W.0001.000000T0000Z-071021T2200Z/ CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON- BRACKEN-ROBERTSON-MASON-LEWIS-LICKING-PICKAWAY-FAIRFIELD-ROSS- HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1010 AM EDT SUN OCT 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... STRONG SOUTHERLY FLOW ON THE BACKSIDE OF HIGH PRESSURE WILL PUSH TEMPERATURES INTO THE LOWER 80S THIS AFTERNOON. MEANWHILE RELATIVE HUMIDITIES ARE FORECASTED TO FALL INTO THE LOWER 20S. THESE CONDITIONS WILL COMBINE WITH SOUTH WINDS OF 10 TO 15 MPH WITH GUSTS OF 25 TO 30 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS81 KILN 212014 RFWILN RED FLAG WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 414 PM EDT SUN OCT 21 2007 KYZ089>100-OHZ056-064-065-073-074-078>082-088-212200- /O.CON.KILN.FW.W.0001.000000T0000Z-071021T2200Z/ CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON- BRACKEN-ROBERTSON-MASON-LEWIS-LICKING-PICKAWAY-FAIRFIELD-ROSS- HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 414 PM EDT SUN OCT 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. RED FLAG CONDITIONS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON HOURS AS SOUTHERLY WINDS LOCALLY GUST TO 25 MPH AND RELATIVE HUMIDITIES REMAIN AROUND 25 PERCENT. WINDS WILL SUBSIDE THIS EVENING ALONG WITH RECOVERING RELATIVE HUMIDITIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS81 KILN 212206 RFWILN RED FLAG WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 606 PM EDT SUN OCT 21 2007 KYZ089>100-OHZ056-064-065-073-074-078>082-088-212315- /O.EXP.KILN.FW.W.0001.000000T0000Z-071021T2200Z/ CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON- BRACKEN-ROBERTSON-MASON-LEWIS-LICKING-PICKAWAY-FAIRFIELD-ROSS- HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 606 PM EDT SUN OCT 21 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS HAVE SUBSIDED AND RELATIVE HUMIDITIES HAVE INCREASED. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Oct 21, 4:32 AM EDT, 4 minutes earlier.
Area forecast discussion, Oct 21, 4:32 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
432 AM EDT SUN OCT 21 2007
.SYNOPSIS...
HIGH PRESSURE WILL PROVIDE DRY WEATHER TODAY AND TONIGHT. A
DEVELOPING STORM SYSTEM IN THE CENTRAL U.S. WILL PULL MOISTURE
NORTH FROM THE GULF OF MEXICO ON MONDAY. THE STORM SYSTEM WILL
AFFECT THE REGION FOR MUCH OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HI PRESS OVER THE CNTRL APPALACHIANS ATTM WILL GRADUALLY SLIDE TO
THE E COAST TODAY. ATMOSPHERE IS DRY AT MOST LEVELS. MIGHT SEE A
FEW CI THIS AFTN. SLY WIND ON BACKSIDE OF HI WILL PUSH TEMPS INTO
THE LOW 80S. MAV TEMPS LOOKED REASONABLE...SO DIDNT DIFFER TOO
MUCH. H8 WINDS INCREASE TO 30-40KTS. IN THE WAA ALL OF THIS WONT
MIXED DOWN...BUT SHOULD SEE GUSTS TO AT LEAST 30 MPH IN THE NW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
HIGH PRESSURE HOLDS ON ACROSS THE REGION TONIGHT. SKIES SHOULD BE
MOSTLY CLEAR.
MODELS ARE BEGINNING TO MERGE ON A SOLUTION WITH STORM SYSTEM OF EARLY
NEXT WEEK. OF COURSE IT APPEARS THAT IT WAS IN BETWEEN THE
DIFFERENT MODELS. DEEP H5 TROF TRANSITIONS INTO A UPPER LOW CUTOFF
IN THE LOWER MS VALLEY BY TUES.
MOISTURE IS PULLED IN THE REGION MONDAY AHEAD OF THE SYSTEM. MOST
MODELS HOLD OFF ON ANY PCPN UNTIL AFT 18Z. NAM IS THE QUICKEST AND
THE GFS THE SLOWEST IN PULLING THE PCPN ACRS THE REGION MON AFTN.
FEEL THAT THE NAM IS TOO QUICK...WHILE THE GFS IS TOO SLOW. LEANED
TOWARDS A COMPROMISE...SOMETHING AROUND THE SREF SOLUTION.
OVERRAN THE FA WITH PCPN QUICKLY MON NGT...WITH THE BEST POPS IN
THE S AND E. CDFNT PUSHES ACROSS THE FA MON NGT PUSHING THE BULK
OF THE PCPN E. FNT CONTINUE TO PUSH INTO THE APPALACHIANS TUE BRINGING
AN END TO THE PCPN IN THE E AND LOWERING CHANCES IN THE E.
WENT WITH THE MAV LOW TEMPS TONIGHT. SINCE I AM CARRY MORE PCPN
THAN THE GFS...LOWERED THE MAV TEMPS FOR MON. WENT A COMPROMISE
BETWEEN THE MAV AND MET. CLOSE THE THE MAV GUIDANCE MONDAY NIGHT
AND TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
FOLLOWED THE 00Z GFS FOR THE EXTENDED. H5 LOW CUTS OFF OVER THE
LOWER MS VALLEY TUE INTO TUE NGT. THEN BEGINS TO EJECT OUT DURING
THE MIDDLE PART OF THE WEEK. THIS WILL KEEP CHC POPS IN THE E FOR
THE FIRST HALF OF THE PERIOD. AS SYSTEM KICKS E HIGH PRESSURE
BUILDS IN FRI INTO SAT. WENT CLOSE TO THE NEW MEX GUIDANCE.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
A SURFACE RIDGE OF HIGH PRESSURE CENTERED OVER THE APPALACHIAN
MOUNTAINS EARLY SUNDAY WILL SLIDE TO A POSITION OFF THE MID ATLANTIC
COAST BY 00Z MONDAY. THE AIRMASS WILL REMAIN DRY AND STABLE...SO VFR
CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. WINDS AND LOW LEVEL
WIND SHEAR WILL BE BIGGEST CONCERN. AS THE HIGH MOVES EAST...THE
GRADIENT WILL TIGHTEN AND THE WINDS WILL PICK UP FROM THE S-SW.
INCLUDED LLWS UNTIL 15Z TODAY AS 2K FT WINDS INCREASE TO 35 TO 40
KNOTS. MIXING WILL INCREASE AFTER 14Z SO WILL SEE SFC WINDS GUSTING
INTO THE LOWER 20S. THE GUSTY WINDS WILL SUBSIDE AROUND 22Z AS LOW
LEVELS OF THE ATMOSPHERE DECOUPLE FROM THE AIR ALOFT DUE TO SURFACE
COOLING.
OUTLOOK...MVFR AND IFR CIGS AND VSBYS POSSIBLE LATE MONDAY INTO
TUESDAY NIGHT AS RAIN OVERSPREADS THE REGION.
&&
.FIRE WEATHER...
10 HOUR FUEL MOISTURE ARE IN THE 7-8 DEGREE RANGE ATTM. HAVE THE
RH FALLING INTO THE LOW 20S ACROSS THE S THIS AFTN. THIS COMBINED
WITH GUSTY WINDS OF 25 TO 30 KTS. WILL ISSUE RED FLAG WARNING FOR
ABOUT THE SE THIRD OF THE FA. STRONGER WINDS WILL BE IN THE
NW...BUT HAVE RH A LITTLE HIGHER UP THERE.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...RED FLAG WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR OHZ056-064-
065-073-074-078>082-088.
KY...RED FLAG WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR KYZ089>100.
IN...NONE.
&&
SYNOPSIS...SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...SITES
AVIATION...PARKER
FIRE WEATHER...SITESHazardous weather outlook, Oct 20, 5:24 AM EDT, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 524 AM EDT SAT OCT 20 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-210930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 524 AM EDT SAT OCT 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Kentucky, 2007Red Flag Warnings in Ohio, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.